MAUDE Adverse Event Report: INION OY INION FREEDOMSCREW¿; BONE SCREW

INION OY INION FREEDOMSCREW¿; BONE SCREW
Model Number 1
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Impaired Healing (2378)
Date of Event 02/13/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Adult male patient with no underlying diseases or medications suffered from poor wound healing after ankle fracture fixation with 3 inion freedomscrews and metal implants.Poor wound healing symptoms appeared approximately 2 months after initial operation.No information is available if the post-operative wound care was looked after by the patient in accordance with the given postoperative instructions.No bacterial cultures were taken.Symptomatic management including wound dressing changes and anti-inflammatory therapy showed inadequate efficacy.The wound was repeatedly irrigated with hydrogen peroxide and saline.Finally, approximately 3 months after initial operation, debridement and internal fixation removal was performed, both metal implants and inion freedomscrews were removed.Wound healed after debridement and internal fixation removal and based on information provided by the hospital, also the fracture healed satisfactorily.
 
Additional Manufacturer Narrative
As there is no microbiological confirmation to confirm bacterial infection, both low-grade infection and foreign body reaction remain plausible.Bacterial infection is surgery-related risk, and this risk always exists when surgery is being performed, regardless of which type of fixation implants are used.Bacteria can enter the body during or after surgery, potentially causing wound infection and biofilm can form on both metallic and biodegradable implants.The inion implants are provided sterile and the final release documentation of osc-4555 lot 2406019 have been reviewed.Sterilization dose and dimensional and mechanical properties of the lot were within specification.Tyvek- and aluminum seals of inspected pouches passed for the visual inspection.Thus, if bacteria caused the symptoms, bacteria entering the body can be evaluated not to be related to inion implant sterility.Bioabsorbable implants can sometimes cause aseptic inflammatory tissue reactions / foreign body reactions which are in most cases related to the implant material degradation.Typically, these occur much later than in this case, i.E., 1-2 years postoperatively.However, with the information available, a foreign body reaction related to inion freedomscrews cannot be definitively excluded as contributing factor to the poor wound healing symptoms.It was verified that there are no other complaints related to the lot 2406019.It was also verified that there are no nonconformities related to this lot.According to long term pms data of inion freedom/otps system (2004-2023) a complication-to operation ratio for a short term foreign body reaction < 3 months post-operatively is 0,01 % and for infection: 0,001 %.

Brand Name
INION FREEDOMSCREW¿
Common Device Name
BONE SCREW
Manufacturer (Section D)
INION OY
lääkärinkatu 2
tampere, 33520
FI  33520
Manufacturer (Section G)
INION OY
lääkärinkatu 2
tampere, 33520
FI   33520
Manufacturer Contact
kati marttinen
lääkärinkatu 2
tampere, 33520
FI   33520
MDR Report Key21924357
Report Number3003407235-2025-00005
Device Sequence Number18341786
Product Code HWC
UDI-Device Identifier06438408003592
UDI-Public06438408003592
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K123672
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1
Device Catalogue NumberOSC-4555
Device Lot Number2406019
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2025
Initial Report FDA Received Date04/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
METAL IMPLANTS (UNKNOWN MANUFACTURER)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR
Patient SexMale